Alert archive / Maine / High Surf Advisories in 2011
High Surf Advisory 2, NWS Caribou, ME
NWS Caribou, ME issued this high surf advisory at Oct 2, 2011, 3:37 PM EDT for Hancock County, Washington County, Maine. It took effect at Oct 3, 2011, 5:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2011, 3:37 PM EDT (19:37 UTC)
- In effect from
- Oct 3, 2011, 5:00 AM EDT
- Expired
- Oct 3, 2011, 6:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
171 WHUS41 KCAR 021937 CFWCAR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 337 PM EDT SUN OCT 2 2011 MEZ029-030-030345- /O.NEW.KCAR.SU.Y.0002.111003T0900Z-111003T1500Z/ COASTAL HANCOCK-COASTAL WASHINGTON- 337 PM EDT SUN OCT 2 2011 ...HIGH SURF ADVISORY IN EFFECT FROM 5 AM TO 11 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 11 AM EDT MONDAY. * WAVES AND SURF...BREAKING WAVE HEIGHTS ARE EXPECTED TO BE BETWEEN 5 AND 8 FEET * WAVE PERIOD...AROUND 14 SECONDS * IMPACTS...HIGHER PERIOD WAVES TRAVEL FASTER AND RUN UP HIGHER ON THE SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE ARE ALSO URGED TO REMAIN A SAFE DISTANCE FROM ROCKS...SEA WALLS OR JETTIES. THE SIZE OF THE INCOMING WAVES WILL VARY GREATLY OVER SHORT PERIODS OF TIME AND IF CAUGHT IN A WAVE YOU COULD BE UNEXPECTEDLY WASHED INTO THE OCEAN. && $$ MIGNONE
6 follow-up statements
488 WHUS41 KCAR 030301 CFWCAR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1101 PM EDT SUN OCT 2 2011 MEZ029-030-031115- /O.CON.KCAR.SU.Y.0002.111003T0900Z-111003T1500Z/ COASTAL HANCOCK-COASTAL WASHINGTON- 1101 PM EDT SUN OCT 2 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 AM EDT MONDAY... * WAVES AND SURF...BREAKING WAVE HEIGHTS ARE EXPECTED TO BE BETWEEN 5 AND 8 FEET. * WAVE PERIOD...AROUND 14 SECONDS. * IMPACTS...HIGHER PERIOD WAVES TRAVEL FASTER AND RUN UP HIGHER ON THE SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE ARE ALSO URGED TO REMAIN A SAFE DISTANCE FROM ROCKS...SEA WALLS OR JETTIES. THE SIZE OF THE INCOMING WAVES WILL VARY GREATLY OVER SHORT PERIODS OF TIME AND IF CAUGHT IN A WAVE YOU COULD BE UNEXPECTEDLY WASHED INTO THE OCEAN. && $$ NORCROSS
142 WHUS41 KCAR 030718 CFWCAR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 318 AM EDT MON OCT 3 2011 MEZ029-030-031500- /O.CON.KCAR.SU.Y.0002.111003T0900Z-111003T1500Z/ COASTAL HANCOCK-COASTAL WASHINGTON- 318 AM EDT MON OCT 3 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WAVES AND SURF...BREAKING WAVE HEIGHTS ARE EXPECTED TO BE BETWEEN 5 AND 8 FEET. * WAVE PERIOD...AROUND 14 SECONDS. * IMPACTS...HIGHER PERIOD WAVES TRAVEL FASTER AND RUN UP HIGHER ON THE SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE ARE ALSO URGED TO REMAIN A SAFE DISTANCE FROM ROCKS...SEA WALLS OR JETTIES. THE SIZE OF THE INCOMING WAVES WILL VARY GREATLY OVER SHORT PERIODS OF TIME AND IF CAUGHT IN A WAVE YOU COULD BE UNEXPECTEDLY WASHED INTO THE OCEAN. && $$
690 WHUS41 KCAR 031424 CFWCAR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1024 AM EDT MON OCT 3 2011 MEZ029-030-031900- /O.EXT.KCAR.SU.Y.0002.000000T0000Z-111003T1900Z/ COASTAL HANCOCK-COASTAL WASHINGTON- 1024 AM EDT MON OCT 3 2011 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * WAVES AND SURF...BREAKING WAVE HEIGHTS ARE EXPECTED TO BE BETWEEN 5 AND 8 FEET. * WAVE PERIOD...AROUND 14 TO 16 SECONDS. * IMPACTS...HIGHER PERIOD WAVES TRAVEL FASTER AND RUN UP HIGHER ON THE SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE ARE ALSO URGED TO REMAIN A SAFE DISTANCE FROM ROCKS...SEA WALLS OR JETTIES. THE SIZE OF THE INCOMING WAVES WILL VARY GREATLY OVER SHORT PERIODS OF TIME AND IF CAUGHT IN A WAVE YOU COULD BE UNEXPECTEDLY WASHED INTO THE OCEAN. && $$ MIGNONE
954 WHUS41 KCAR 031753 CFWCAR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 153 PM EDT MON OCT 3 2011 MEZ029-030-032200- /O.EXT.KCAR.SU.Y.0002.000000T0000Z-111003T2200Z/ COASTAL HANCOCK-COASTAL WASHINGTON- 153 PM EDT MON OCT 3 2011 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WAVES AND SURF...BREAKING WAVE HEIGHTS ARE EXPECTED TO BE BETWEEN 5 AND 8 FEET. * WAVE PERIOD...AROUND 14 TO 16 SECONDS. * IMPACTS...HIGHER PERIOD WAVES TRAVEL FASTER AND RUN UP HIGHER ON THE SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE ARE ALSO URGED TO REMAIN A SAFE DISTANCE FROM ROCKS...SEA WALLS OR JETTIES. THE SIZE OF THE INCOMING WAVES WILL VARY GREATLY OVER SHORT PERIODS OF TIME AND IF CAUGHT IN A WAVE YOU COULD BE UNEXPECTEDLY WASHED INTO THE OCEAN. && $$ MIGNONE
785 WHUS41 KCAR 031911 CFWCAR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 311 PM EDT MON OCT 3 2011 MEZ029-030-032200- /O.CON.KCAR.SU.Y.0002.000000T0000Z-111003T2200Z/ COASTAL HANCOCK-COASTAL WASHINGTON- 311 PM EDT MON OCT 3 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WAVES AND SURF...BREAKING WAVE HEIGHTS ARE EXPECTED TO BE BETWEEN 5 AND 8 FEET. * WAVE PERIOD...AROUND 12 TO 15 SECONDS. * IMPACTS...HIGHER PERIOD WAVES TRAVEL FASTER AND RUN UP HIGHER ON THE SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE ARE ALSO URGED TO REMAIN A SAFE DISTANCE FROM ROCKS...SEA WALLS OR JETTIES. THE SIZE OF THE INCOMING WAVES WILL VARY GREATLY OVER SHORT PERIODS OF TIME AND IF CAUGHT IN A WAVE YOU COULD BE UNEXPECTEDLY WASHED INTO THE OCEAN. && $$ MIGNONE
578 WHUS41 KCAR 032149 CFWCAR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 549 PM EDT MON OCT 3 2011 MEZ029-030-032300- /O.EXP.KCAR.SU.Y.0002.000000T0000Z-111003T2200Z/ COASTAL HANCOCK-COASTAL WASHINGTON- 549 PM EDT MON OCT 3 2011 ...HIGH SURF ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING... WAVES WILL CONTINUE TO SLOWLY SUBSIDE TONIGHT. THUS...THE HIGH SURF ADVISORY WILL BE ALLOWED TO EXPIRE. $$ NORCROSS
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this high surf advisory went out at Oct 2, 1:21 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Oct 2, 1:21 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 121 PM EDT SUN OCT 2 2011 .SYNOPSIS... A BROAD AREA OF LOW PRESSURE SOUTH OF THE REGION WILL REMAIN NEARLY STATIONARY INTO MONDAY BEFORE GRADUALLY MOVING NORTHEAST BY TUESDAY. MUCH COOLER AND BLUSTERY CONDITIONS ARE EXPECTED FOR THE LATTER PART OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... HAVE ADJUSTED THE TEMPERATURE...POP AND WIND GRIDS. UPPER LEVEL LOW PRESSURE WILL REMAIN SOUTH OF THE REGION THROUGH TONIGHT. AT THE SURFACE...A BROAD AREA OF LOW PRESSURE EXTENDING FROM THE MID ATLC REGION TO SOUTHERN NEW ENGLAND WILL GRADUALLY LIFT NORTH THROUGH TONIGHT...WHILE OPHELIA LIFTS NORTHEAST THROUGH THE MARITIMES. AS THE LOW MOVES NORTH TODAY EXPECT AN INCREASING CHANCE FOR RAIN...PARTICULARLY ACROSS CENTRAL AND DOWNEAST MAINE. ACROSS NORTHERN AREAS ANY STEADIER RAIN SHOULD HOLD OFF UNTIL TONIGHT...ALTHOUGH THERE COULD BE A FEW SHOWERS FROM TIME TO TIME WITH ABUNDANT LOW LEVEL MOISTURE IN PLACE ACROSS THE REGION. PERIODS OF RAIN CAN BE EXPECTED TONIGHT BEFORE GRADUALLY DIMINISHING FROM SOUTH TO NORTH. TEMPERATURES WILL ONCE AGAIN BE BELOW NORMAL TODAY WITH A CHILLY NORTHEAST WIND EXPECTED. HIGHS TODAY ARE GENERALLY EXPECTED TO BE IN THE LOW TO MID 50S NORTH AND UPPER 50S TO NEAR 60S DOWNEAST. && .SHORT TERM /MONDAY THROUGH TUESDAY/... A BROAD AREA OF LOW PRESSURE WILL REMAIN CENTERED OVR NYS/PA AND SW NEW ENGLAND WHILE OPHELIA MOVES RAPIDLY NE ACROSS THE CANADIAN MARITIMES... A GENERAL AREA OF MOISTURE WHICH IS EXPECTED TO HAVE BEEN TRANSPORTED NWRD INTO THE REGION SUN INTO SUN NIGHT WILL LIKELY LINGER ACROSS THE AREA BUT W/ BEST UPPER DYNAMICS WELL E AND SW OF THE AREA...GENERAL THINKING IS ANY LINGERING PRECIP ON MON WILL BE LIGHT AND INSIGNIFICANT AND AS A RESULT WILL MAINLY ADVERTISE JUST CHC POPS W/ TOTAL QPF AMOUNTS OF AOB .10 INCHES. PESKY UPPER CUTOFF AND SFC LOW WHICH HAS BEEN SPINNING SW OF THE AREA LAST SEVERAL DAYS IS FCST TO FINALLY OPEN UP AND LIFT NEWRD...PASSING ACROSS THE SRN GULF OF MAINE ON TUE AND THEN ACROSS ERN NS LATE TUE NIGHT. THIS SYSTEM IS EXPECTED TO BRING ANOTHER...MORE SIGNIFICANT SURGE OF MOISTURE NWRD INTO THE AREA LATER MON NIGHT AND TUE...SPCLY ACROSS SRN AND SERN AREAS. WILL BRING POPS UP TO CAT LATER MON NIGHT INTO TUE THESE AREAS W/ TOTAL QPF OF UP TO .5 INCHES POSSIBLE. CLOUDS AND UNSETTLED CONDS THRU THE PERIOD WILL LEAD TO HIGH TEMPS A BIT BLO NORMAL WHILE NIGHT TIME LOWS WILL REMAIN A LITTLE ABV SEASONAL NORMS... && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... LOW PRES SE OF THE AREA LATE TUE IS PROGGED TO RAPIDLY INTENSIFY AS IT MOVES NE ACROSS ERN NS LATE TUE NIGHT/EARLY WED THEN SLOWLY ENE THRU THE MARITIMES THRU THU. THIS WILL ALLOW A LARGE RIDGE OF CANADIAN HIGH PRES TO BEGIN BUILDING SEWRD INTO THE AREA ON WED W/ BLUSTERY AND MUCH COOLER CONDS. HIGHEST POPS ACROSS THE E AND SE TUE NIGHT WILL GIVE WAY TO NIL POPS ALL AREAS BY WED AFTN W/ MAINLY DRY CONDS THEN EXPECTED TO PERSIST INTO THE WEEKEND. INITIALLY...VERY COOL AIR WILL INVADE THE REGION WED AND THU BUT W/ THE RIDGE AXIS EXPECTED TO PASS SS OF THE REGION THU NIGHT...EXPECT A RETURN FLOW OF AIR AROUND THIS RIDGE TO BRING A MODERATION IN TEMPS BACK TO THE AREA FOR FRI AND SAT. && .AVIATION /17Z SUNDAY THROUGH THURSDAY/... NEAR TERM: SUB VFR CONDITIONS CAN ONCE AGAIN BE EXPECTED THROUGH TONIGHT. EXPECT MVFR CONDITIONS KCAR/KPQI TODAY WITH CIGS 015-020 EXPECTED MUCH OF THE DAY. IFR/LIFR IS EXPECTED TO IMPACT THE SOUTHERN TERMINALS KHUL/KBGR/KBHB WITH CIGS BLO 1K FT EXPECTED FOR MOST OF THE PERIOD THROUGH TONIGHT. SHORT TERM: VFR W/ POSSIBLE MVFR CONDS ON MON WILL GIVE WAY TO MAINLY MVFR/IFR MON NIGHT INTO TUE AS LOW PRES LIFTS NE ACROSS THE SRN GULF OF MAINE. MAINLY VFR CONDS WILL RETURN TUE NIGHT AND WED THO SC COULD RESULT IN SOME MVFR ACROSS THE NRN TAF SITES DURING THIS TIME FRAME. VFR CONDS SHOULD THEN PREVAIL THRU THU... && .MARINE... NEAR TERM: HAVE ADJUSTED WIND SPEED SEVERAL KNOTS HIGHER AND WAVE HEIGHTS 2 FEET HIGHER. WINDS/SEAS ARE EXPECTED TO REMAIN AT SCA LEVELS TODAY. ALTHOUGH WINDS ARE EXPECTED TO DIMINISH THIS EVENING...SEAS ARE STILL EXPECTED TO REMAIN ABOVE 5 FT THROUGH TONIGHT. VISIBILITY WILL BE REDUCED TO 1 TO 3 NM IN RAIN AND PATCHY FOG THROUGH TONIGHT. SHORT TERM: WINDS SHOULD BE BLO SCA LEVELS BY MON AM BUT SEAS ARE STILL EXPECTED TO BE ABV 5 FT AND ARE EXPECTED TO REMAIN SO THRU TUE... WILL PROBABLY NEED TO TRANSITION THE CURRENT SCA INTO AND SCA FOR HAZARDOUS SEAS AT SOME POINT LATER TODAY/TONIGHT. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT MONDAY FOR ANZ050>052. && NEAR TERM...MIGNONE
Hazardous weather outlook, Oct 2, 2:49 AM EDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 249 AM EDT SUN OCT 2 2011 MEZ001>006-010-011-015>017-029>032-030700- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 249 AM EDT SUN OCT 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-030700- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 249 AM EDT SUN OCT 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Surf Advisories in Maine, 2011Every high surf advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.